Alert archive / Nevada / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS Elko, NV
NWS Elko, NV issued this wind chill advisory at Dec 26, 2015, 6:28 PM PST for 4 counties in Nevada. It took effect at Dec 27, 2015, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2015, 6:28 PM PST (02:28 UTC)
- In effect from
- Dec 27, 2015, 12:00 AM PST
- Expired
- Dec 27, 2015, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 2.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494 WWUS45 KLKN 270228 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 628 PM PST SAT DEC 26 2015 NVZ035-041-271430- /O.NEW.KLKN.WC.Y.0002.151227T0800Z-151227T1700Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 628 PM PST SAT DEC 26 2015 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY. * WIND CHILL VALUES...20 BELOW TO 30 DEGREES BELOW ZERO. * TIMING...COLDEST WIND CHILLS WILL BE BETWEEN 4 AM AND 9 AM. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT * IMPACTS...LIMIT OUTDOOR ACTIVITY WHEN POSSIBLE TO PREVENT FROSTBITE OR HYPOTHERMIA. TAKE EXTRA CARE TO PROTECT PETS. REMEMBER THAT WATER BOWLS FREEZE RAPIDLY IN THIS WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
683 WWUS45 KLKN 271100 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 300 AM PST SUN DEC 27 2015 NVZ037-272300- /O.NEW.KLKN.WW.Y.0019.151228T1200Z-151229T1200Z/ /O.EXA.KLKN.WC.Y.0002.000000T0000Z-151227T1700Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 300 AM PST SUN DEC 27 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT UNTIL 9 AM PST THIS MORNING. * SNOW ACCUMULATIONS...1 TO 3 INCHES. * TIMING...THE HEAVIEST SNOW WILL BE MONDAY MORNING INTO THE AFTERNOON. * IMPACTS...ROADS TO BECOME SNOW COVERED AND SLICK. VISIBILITY WILL LOWER TO BRIEFLY BELOW A MILE. * TEMPERATURES...MID 20S TO LOWER 30S. * WINDS...NORTHWEST 10 TO 15 MPH. * WIND CHILL VALUES...20 BELOW TO 30 DEGREES BELOW ZERO. * TIMING...COLDEST WIND CHILLS WILL BE BETWEEN 4 AM AND 9 AM. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS...LIMIT OUTDOOR ACTIVITY WHEN POSSIBLE TO PREVENT FROSTBITE OR HYPOTHERMIA. TAKE EXTRA CARE TO PROTECT PETS. REMEMBER THAT WATER BOWLS FREEZE RAPIDLY IN THIS WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ030-272300- /O.NEW.KLKN.WW.Y.0019.151228T0600Z-151229T0600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 300 AM PST SUN DEC 27 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY. * SNOW ACCUMULATIONS...1 TO 3 INCHES. * TIMING...THE HEAVIEST SNOW WILL BE MONDAY MORNING AND AFTERNOON. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT * TEMPERATURES...MID 20S TO MID 30S. * WINDS...NORTHWEST 10 TO 15 MPH * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL BE LOWERED TO BELOW A MILE AT TIMES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ031-036-038-039-272300- /O.NEW.KLKN.WW.Y.0019.151228T1200Z-151229T1200Z/ NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...H D SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...ELKO... SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 300 AM PST SUN DEC 27 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY. * SNOW ACCUMULATIONS...1 TO 3 INCHES. * TIMING...THE HEAVIEST SNOW WILL OCCUR MONDAY MORNING AND AFTERNOON. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...H D SUMMIT... BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT * TEMPERATURES...WILL RANGE THROUGH THE 20S. * WINDS...WEST TO NORTHWEST WINDS AROUND 10 MPH. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL BE REDUCED TO BELOW A MILE AT TIMES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ034-272300- /O.NEW.KLKN.WW.Y.0019.151228T1200Z-151229T1200Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 300 AM PST SUN DEC 27 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY. * SNOW ACCUMULATIONS...2 TO 4 INCHES. * TIMING...HEAVIEST SNOW WILL BE MONDAY INTO MONDAY EVENING. * LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON PASS * TEMPERATURES...RANGE THROUGH THE 20S. * WINDS...NORTHWEST 10 TO 15 MPH. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL BE REDUCED BELOW A MILE AT TIMES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ040-272300- /O.NEW.KLKN.WW.Y.0019.151228T1200Z-151229T1200Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 300 AM PST SUN DEC 27 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY. * SNOW ACCUMULATIONS...1 TO 2 INCHES. * TIMING...THE HEAVIEST SNOW WILL BE MONDAY AFTERNOON INTO MONDAY EVENING. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN * TEMPERATURES...MID 20S TO MID 30S. * WINDS...NORTHWEST 10 TO 15 MPH. * IMPACTS...ROADS TO BECOME SNOW COVERED AND SLICK. VISIBILITY BRIEFLY LOWERING TO BELOW A MILE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ035-041-271700- /O.CON.KLKN.WC.Y.0002.000000T0000Z-151227T1700Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 300 AM PST SUN DEC 27 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WIND CHILL VALUES...20 BELOW TO 30 DEGREES BELOW ZERO. * TIMING...COLDEST WIND CHILLS WILL BE BETWEEN 4 AM AND 9 AM. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT * IMPACTS...LIMIT OUTDOOR ACTIVITY WHEN POSSIBLE TO PREVENT FROSTBITE OR HYPOTHERMIA. TAKE EXTRA CARE TO PROTECT PETS. REMEMBER THAT WATER BOWLS FREEZE RAPIDLY IN THIS WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FITZSIMMONS
177 WWUS45 KLKN 271703 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 903 AM PST SUN DEC 27 2015 NVZ037-272245- /O.EXP.KLKN.WC.Y.0002.000000T0000Z-151227T1700Z/ /O.CON.KLKN.WW.Y.0019.151228T1200Z-151229T1200Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 903 AM PST SUN DEC 27 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... ...WIND CHILL ADVISORY HAS EXPIRED... * SNOW ACCUMULATIONS...1 TO 3 INCHES. * TIMING...THE HEAVIEST SNOW WILL BE MONDAY MORNING INTO THE AFTERNOON. * IMPACTS...ROADS TO BECOME SNOW COVERED AND SLICK. VISIBILITY WILL LOWER TO BRIEFLY BELOW A MILE. * TEMPERATURES...MID 20S TO LOWER 30S. * WINDS...NORTHWEST 10 TO 15 MPH. * TIMING...COLDEST WIND CHILLS WILL BE BETWEEN 4 AM AND 9 AM. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS...LIMIT OUTDOOR ACTIVITY WHEN POSSIBLE TO PREVENT FROSTBITE OR HYPOTHERMIA. TAKE EXTRA CARE TO PROTECT PETS. REMEMBER THAT WATER BOWLS FREEZE RAPIDLY IN THIS WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ035-041-271815- /O.EXP.KLKN.WC.Y.0002.000000T0000Z-151227T1700Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 903 AM PST SUN DEC 27 2015 ...WIND CHILL ADVISORY HAS EXPIRED... $$ NVZ030-272245- /O.CON.KLKN.WW.Y.0019.151228T0600Z-151229T0600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 903 AM PST SUN DEC 27 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY... * SNOW ACCUMULATIONS...1 TO 3 INCHES. * TIMING...THE HEAVIEST SNOW WILL BE MONDAY MORNING AND AFTERNOON. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT * TEMPERATURES...MID 20S TO MID 30S. * WINDS...NORTHWEST 10 TO 15 MPH * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL BE LOWERED TO BELOW A MILE AT TIMES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ031-036-038-039-272245- /O.CON.KLKN.WW.Y.0019.151228T1200Z-151229T1200Z/ NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...H D SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...ELKO... SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 903 AM PST SUN DEC 27 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... * SNOW ACCUMULATIONS...1 TO 3 INCHES. * TIMING...THE HEAVIEST SNOW WILL OCCUR MONDAY MORNING AND AFTERNOON. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...H D SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS... PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN * TEMPERATURES...WILL RANGE THROUGH THE 20S. * WINDS...WEST TO NORTHWEST WINDS AROUND 10 MPH. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL BE REDUCED TO BELOW A MILE AT TIMES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ034-272245- /O.CON.KLKN.WW.Y.0019.151228T1200Z-151229T1200Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 903 AM PST SUN DEC 27 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... * SNOW ACCUMULATIONS...2 TO 4 INCHES. * TIMING...HEAVIEST SNOW WILL BE MONDAY INTO MONDAY EVENING. * LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON PASS * TEMPERATURES...RANGE THROUGH THE 20S. * WINDS...NORTHWEST 10 TO 15 MPH. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL BE REDUCED BELOW A MILE AT TIMES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ040-272245- /O.CON.KLKN.WW.Y.0019.151228T1200Z-151229T1200Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 903 AM PST SUN DEC 27 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... * SNOW ACCUMULATIONS...1 TO 2 INCHES. * TIMING...THE HEAVIEST SNOW WILL BE MONDAY AFTERNOON INTO MONDAY EVENING. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN * TEMPERATURES...MID 20S TO MID 30S. * WINDS...NORTHWEST 10 TO 15 MPH. * IMPACTS...ROADS TO BECOME SNOW COVERED AND SLICK. VISIBILITY BRIEFLY LOWERING TO BELOW A MILE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind chill advisory went out at Dec 26, 6:20 PM PST, 8 minutes earlier.
Area forecast discussion, Dec 26, 6:20 PM PST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 620 PM PST SAT DEC 26 2015 .SYNOPSIS...A COUPLE WEAK WEATHER SYSTEMS WILL BRING A FEW SNOW SHOWERS TO THE SILVER STATE NEXT WEEK. OTHERWISE AN EXTENDED COLD WEATHER PATTERN IS IN STORE. && .UPDATE...LATEST OBSERVATION CAME IN AT -12F AT OUR COOP STATION IN WILDHORSE. ALSO...CURRENT TEMPERATURES AT EUREKA AND ELKO ARE EITHER BELOW ZERO AT THIS TIME OR GETTING CLOSE TO IT. THEREFORE...WENT AHEAD AND DECREASED MORNING LOWS TOMORROW FOR MANY LOCALES IN NORTHERN NEVADA. ALSO...WITH THE DROP IN FORECAST TEMPS...ISSUED A WIND CHILL ADVISORY FOR THE SOUTHEAST ZONES AS THE WIND SPEED IS JUST OVER ADVISORY CRITERIA. TEXT PRODUCTS WILL BE OUT SOON...GRIDS HAVE BEEN SENT. && .PREV DISCUSSION... /ISSUED AT 227 PM / SHORT TERM...TONIGHT THROUGH TUESDAY. BIGGEST NEWS...VISIBLE SATELLITE SHOWS VERY FEW CLOUDS OVER NEVADA WITH LOTS OF SNOW COVER. WINDS ON THE LIGHT SIDE EXCEPT FOR CENTRAL AND EASTERN NEVADA AND THEY ARE EXPECTED TO WANE OVERNIGHT. REASON FOR THE WIND THERE? A 1041 MB SURFACE CENTERED ON ELKO WITH SURFACE RIDGES EXTENDING INTO SOUTHWEST NV AND WESTERN UT. THERE IS AN ATTENDANT TIGHT PRESSURE GRADIENT...FOR THE TIME BEING...OVER CENTRAL AND SOUTHERN NV WHICH IS DRIVING THE WINDS. AS THE HIGH DRIFTS, WINDS WILL DIE DOWN AND DIRTY UPPER RIDGE WILL MOVE IN AND WEAKEN SOME...THROUGH SUNDAY AFTERNOON WHEN RIDGE AXIS EXITS STATE. IT WILL BE REPLACED BY A PROACTIVE TROUGH ALONG THE WEST COAST WHOSE ORIENTATION WILL KEEP A FRIGID NORTHERLY TRAJECTORY INTO THE GREAT BASIN THROUGH THE SHORT TERM FORECAST PERIOD...ALONG WITH SOME COLD MARINE AIR. POPS RETURN TO THE REGION LATE SUNDAY AND CHANCES FOR SNOW EXTEND ACROSS THE FORECAST AREA THROUGH TUESDAY. QPF IS NOT HIGH SO NOT EXPECTING MUCH ADDED ACCUMULATION. TEMPS...TONIGHT...FRIGID. COLDEST OF THE YEAR. DROPPED MINS DOWN ANYWHERE FROM 3 TO 15 DEGREES DEPENDING ON SNOW COVER AND EXPECTED CLOUD DEVELOPMENT. HUMBOLDT COUNTY WILL GET SOME CLOUDS SOONER THAN ANYONE ELSE SO REDUCED THEIR SUNDAY MORNING MINS THE LEAST. WINDS WILL KEEP WHITE PINE AND NORTHERN NYE FROM DROPPING RIGHT AWAY AFTER SUNSET. NORTHERN LANDER/EUREKA AND ELKO COUNTIES WILL DROP FAST AND HARD. SOME PLACES IN ELKO COUNTY WILL SEE -12 TO -20 FOR A LOW. MAY BE A FEW SPOTS THAT HIT THE -20S TONIGHT. CLOUDS WILL KEEP A STRONG WARMING OF MAX TEMPS FROM HAPPENING DURING THE SHORT TERM PERIOD BUT WILL HAVE A DECIDEDLY DAMPING EFFECT ON MIN TEMPS...KEEPING THEM FROM DROPPING TOO FAST...OR WARMING UP TOO MUCH. EXPECT SOME FREEZING FOG IN PATCHES TONIGHT ESPECIALLY IN VALLEYS AND PLACES NEAR ANY MOISTURE SOURCE. LAST...THE WIND CHILL ADVISORY WHICH EXPIRED SATURDAY MORNING WILL NOT BE RE-ISSUED FOR SUNDAY MORNING DUE TO LIGHT WINDS. TEMPS WILL BE FRIGID BUT WINDS AND WIND CHILLS WILL NOT MEET THE NATIONAL CRITERIA. WILL PROBABLY ISSUE A SPS ON THE TEMPS NONETHELESS. LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. THE LONGWAVE TROF AXIS WILL BE OVER THE SPINE OF THE ROCKIES. EXPECTING THE 500 MB HEIGHTS TO BUILD OVER CALIFORNIA...WITH SOME SHORT WAVE ENERGY DIGGING BACK INTO THE GREAT BASIN...ALBEIT A VERY DRY PERTURBATION. EXPECT A BLOCKING PATTERN TO SET UP. WITH SNOW PACK IN PLACE OVER MOST OF THE VALLEYS...EXPECT A PROLONGED COLD SNAP WITH HIGH TEMPS IN THE 20S. TEMPERATURES WILL RUN 12 TO 15F BELOW NORMAL AT KEKO...KELY...AND KWMC. AVIATION...VFR CONDITIONS EXPECTED FOR THE ENSUING 24 HR PERIOD. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY FOR NORTHEASTERN NYE COUNTY-WHITE PINE COUNTY. && 86/89
In the hours before
Special weather statement, Dec 26, 1:54 PM PST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 154 PM PST SAT DEC 26 2015 NVZ030-031-033>041-271800- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...LEE...RUBY LAKE... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...RUTH... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...DIAMOND VALLEY... EUREKA...EUREKA AIRPORT...GARDEN PASS...GILLMAN SPRINGS... GRASS VALLEY...ELKO...SPRING CREEK...CARLIN...WELLS... RUBY VALLEY...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 154 PM PST SAT DEC 26 2015 ...LIFE-THREATENING COLD EXPECTED ACROSS MANY LOCATIONS IN NORTHERN...CENTRAL...AND EASTERN NEVADA... THE EXTREME COLD WILL NOT BE LIFE THREATENING IF YOU TAKE SOME PRECAUTIONS. IT IS EASY TO GET SO COLD YOU START MAKING POOR DECISIONS. IN EXTREME COLD...BRAIN FUNCTION SLOWS DOWN. THERE IS LITTLE CHANCE FOR A STRONG WARMING TREND FOR A FEW DAYS. JUST BE CAREFUL. RESIDENTS ACROSS NORTHERN NEVADA ARE URGED TO TAKE PRECAUTIONS DUE TO THE EXTREME COLD. LIMIT YOUR OUTDOOR EXPOSURE TO A FEW MINUTES TO AVOID FROSTBITE. IF HEATING YOUR HOUSE BY PROPANE OR FUEL OIL...MAKE SURE YOUR TANKS ARE FULL. ENSURE VEHICLES ARE WINTERIZED...HAVE A STRONG BATTERY...AND IF IT IS A DIESEL MAKE SURE IT IS PLUGGED IN. DON'T FORGET YOUR PETS AND ANIMALS NEED SHELTER TO ESCAPE THE COLD AND HAVE A FRESH WATER SUPPLY. IF TRAVELING ACROSS NORTHERN NEVADA...ENSURE YOU PACK A WINTER SURVIVAL KIT. VISIT WWW.WEATHER.GOV/ELKO FOR THE LATEST WEATHER INFORMATION
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:00 AM PST | Winter Weather Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 35 hr |
Nearby
Wind Chill Advisories in Nevada, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.